Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 290, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 13, 2003, 4:48 PM CDT for Bell County, Milam County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2003, 4:48 PM CDT (21:48 UTC)
- Expired
- Jun 13, 2003, 5:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Bell County, TX, Milam County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -142 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
127 WUUS54 KFWD 132148 SVRFTW TXC027-331-132245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 448 PM CDT FRI JUN 13 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BELL COUNTY IN NORTH CENTRAL TEXAS MILAM COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 545 PM CDT * AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM FROM 16 MILES WEST OF HOLLAND TO 35 MILES SOUTH OF HOLLAND...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HOLLAND AROUND 510 PM CDT ROGERS AROUND 530 PM CDT ROCKDALE AROUND 540 PM CDT CAMERON AROUND 545 PM CDT DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 3088 9774 3030 9756 3041 9672 3099 9689 $$ 07/BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:20 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 13, 3:20 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT FRI JUN 13 2003 CONVECTION FROM PAST FEW DAYS...ONGOING CONVECTION...AND EXPECTED HEAVY RAINS AGAIN TONIGHT...WILL KEEP THE FLOOD WATCH GOING THROUGH 900 AM SATURDAY MORNING. WITH HEAVY PRECIP EXPECTED EVEN IN THE SOUTHEASTERN PORTIONS...HAVE DECIDED TO EXPAND THE FLOOD WATCH TO INCLUDE ALL OF NORTH TEXAS. MANY AREAS WILL RECEIVE BETWEEN ONE AND THREE INCHES...WITH ISOLATED THREE TO FIVE INCH AMOUNTS POSSIBLE BEFORE IT ENDS SATURDAY. STILL EXPECT TO SEE SCATTERED CONVECTION THIS AFTERNOON AND EVENING...WITH A MCS DEVELOPING AND MOVING ACROSS THE AREA LATER TONIGHT. MODELS DIFFER SLIGHTLY ON TRACK...BUT MUCH OF NORTH TEXAS WILL SEE COPIOUS RAINS IN THE NEXT 24 HOURS. THE MODELS APPEAR TO BE BACKING OFF ON POPS BEGINNING SUNDAY...BUT WITH THE TROUGH IN THE AREA...HAVE OPTED TO STAY WITH PERSISTENCE FOR NOW AND LEAVE A CHANCE FOR RAIN IN THE EXTENDED. FCSTID = 42 DFW 68 84 67 84 / 100 60 50 40 ACT 69 85 67 85 / 100 60 50 40 PRX 68 82 66 84 / 80 60 50 40 DTO 68 83 67 85 / 100 60 50 40 TKI 68 83 67 84 / 100 60 50 40 DAL 68 84 67 85 / 100 60 50 40 TRL 66 83 67 85 / 90 60 50 40 CRS 67 84 67 85 / 100 60 50 40 TPL 69 85 68 86 / 100 60 50 40 .FWD... TX...FLOOD WATCH FOR TONIGHT FOR ZONES TXZ091>095...TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ1 56>162...TXZ174>175. SEVERE THUNDERSTORM WATCH UNTIL 600 PM CDT FRIDAY FOR ZONES TXC027... TXC035...TXC093...TXC099...TXC133...TXC143...TXC193...TXC221... TXC281...TXC309...TXC333...TXC425.
Hazardous weather outlook, Jun 13, 4:00 PM CDT, 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-140900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF AN JACKSBORO...TO TEMPLE LINE TONIGHT...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH TEXAS TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL...AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR ALL PARTS OF NORTH TEXAS TONIGHT. RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES WILL BE COMMON IN THE WATCH AREA...WITH ISOLATED FIVE INCH AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN... THERE WILL BE PERIODS OF THUNDERSTORM ACTIVITY ACROSS ALL OF NORTH TEXAS THROUGH NEXT THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. ISOLATED SEVERE WEATHER WILL BE POSSIBLE EACH DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 59 min |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| Jun 12, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 37 min |
| Jun 12, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 61 min |
| Jun 12, 8:34 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 56 min |
| Jun 12, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 46 min |
| Jun 12, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Jun 13, 12:04 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 56 min |
| Jun 13, 1:50 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| Jun 13, 7:08 AM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
| Jun 13, 9:06 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 54 min |
| Jun 13, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.